MAUDE Adverse Event Report: CARDINAL HEALTH, INC. KANGAROO; PUMP, INFUSION, ENTERAL

CARDINAL HEALTH, INC. KANGAROO; PUMP, INFUSION, ENTERAL
Model Number 382400
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the j tube feeding pump malfunctioned and the wrong amount of feeding fluid was administered to the patient.Per additional information provided on 21nov2024, the patient was over fed.The volume set to be infused was 1000 ml with a rate of 45 ml/hr but 820 mls were delivered in four hours.The patient was fed via j-tube and kangaroo epump enplus spike set with flush bag (ref 775100, lot 2423300145).This was the first time the set was used.The formula used was osmolyte 1.5.In the facility, an ambubag was utilized and then the resident was transferred to the hospital with emts.The patient died on (b)(6) 2024.Per the initial reporter, at this time there is no confirmation that the reported event is associated with the patient death.The initial reporter stated there is a possibility of human error and the pump may not have been reset/programmed between patients.The patient is believed to have had existing health issues and may have been para/quadriplegic; however, the initial reporter was not able to provide details.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the j tube feeding pump malfunctioned and the wrong amount of feeding fluid was administered to the patient.Per additional information provided on (b)(6) 2024, the patient was over fed.The volume set to be infused was 1000 ml with a rate of 45 ml/hr but 820 mls were delivered in four hours.The patient was fed via j-tube and kangaroo epump enplus spike set with flush bag (ref: (b)(4), lot: 2423300145).This was the first time the set was used.The formula used was osmolyte 1.5.In the facility, an ambubag was utilized and then the resident was transferred to the hospital with emts.The patient died on (b)(6) 2024.Per the initial reporter, at this time there is no confirmation that the reported event is associated with the patient death.The initial reporter stated there is a possibility of human error and the pump may have not been reset/programmed between patients.The patient is believed to have had existing health issues and may have been para/quadriplegic; however, the initial reporter was not able to provide details.Per additional information provided on 09dec2024, it is unknown how the overfeed contributed to an ambubag being utilized or the resident going to the hospital with emts.The cause of death is also unknown.The facility does not get any official information back when a death has occurred outside of the facility and they have not seen the death certificate.
 
Additional Manufacturer Narrative
The device history record was reviewed for quality inspections and parameter compliance prior to releasing the product for shipment.The unit has never been returned for service, so there is no service history.The unit was not received for evaluation.It was not possible to determine the root cause of the reported condition.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
KANGAROO
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
3651 birchwood drive
waukegan IL 60085
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key20865183
Report Number1423537-2024-00336
Device Sequence Number8688347
Product Code LZH
UDI-Device Identifier10884521006614
UDI-Public(01)10884521006614
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K040196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number382400
Device Catalogue Number382400
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date12/06/2024
12/09/2024
01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite